Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ducky8989

retinoid users please help!!!

Recommended Posts

This Thursday it will have been 12 weeks since I've been on tazorac 0.05% and 200 mg daily of minocycline and there is still no end in sight to my initial breakout. I went to the derm last week and he was pushing accutane but I am just very afraid of it. He prescribed me a higher percentage of the taz (0.1) and I'm wondering if it's worth it for me to make the switch or if I really do need to start considering accutane. Has anyone else had a lower percentage of their retinoid not work and then had success with a higher percentage? Or is it likely that if I haven't seen results yet even a higher percentage wont help? ADVICE PLEASEEEE I'M AT MY WIT'S END!

Link to comment
Share on other sites

haha, this is interesting, ive nearly finished 12 weeks this friday of my retinoid (Differin 1.0) .. and minocycline 100mg ..

Seeing my derm next week, and although my pimples are SLOWLY starting to subside, i still have many clogged pores mainly around my mouth - which is my problem area.

Im also considering accutane - sounds like a lottt of side effects - provided i dont get any crazy ones though, im prepared to stick out a full course of it if thats what it takes to get rid of this once and for all.

Link to comment
Share on other sites

I'm on my 12th week too... and still well into the initial breakout phase. My face is still a train wreck, but I am noticing that my blemishes go away much faster than they used to. I'm hoping this means that the medication is working...? I am also still dealing with a number of different side effects so I haven't considered a higher percentage (yet). If you aren't afflicted with the redness/peeling/flaking/itchiness I am, maybe you should up the dosage---I hear that's worked for some people.

Personally, I'm determined to keep up with the treatment for at least six months before I explore other options.

Best of luck!

Link to comment
Share on other sites

I'm new to this forum, so bear with me. Not new to acne however...

To those of you considering Accutane.....I have been on Accutane 5 times. They told me it would permanently clear my skin. Ha.

You will have the driest, most chapped lips you could never imagine in your wildest dreams. Your skin will crack in the creases of your mouth and you won't be able to open it wide without it bleeding for a while.

These subside a bit, if you are diligent with moisturizer, but they are not fun.

It does clear your skin after the initial zit explosion, and yes, there will be one.

The problem is, even though its wonderful for a while, it doesn't last. My face started breaking out within months after stopping it. Slowly at first, then right back to business as usual. I have also heard of a connection with Irritable Bowel Syndrome, which I didn't know at the time.

After the last time I was on it, not long after, I started having horrible bouts of IBS/ulcerative colitis and still do. Its been over 25 years. Never had it before I was on Accutane, so who knows, but it has impacted my life considerably.

Its not worth it. Expensive, doesn't last, and could cause long term damage.

Also, have been on tretinoin for YEARS. Both gel and cream .05%. Doesn't help acne at all, but is great for wrinkles.

None of that stuff has worked for me, which is how I found myself here.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×